Search
Library
Log in
Watch fullscreen
6 years ago

Junkies are getting high on anti-assquake drugs

TomoNews US
TomoNews US
WASHINGTON — The U.S. Food and Drug Administration is investigating a diarrhea medication with opiate-like effects.

Abuse of the drug Imodium has caused several overdoses, the FDA announced on its website on June 7, citing the nation’s drug abuse problem.

Many of the overdoses were accidental, according to NBC News, but users have been taking Imodium to help curb cravings for highly addictive opioid drugs. Imodium, also known as loperamide, is intended to control diarrhea.

In high doses, the drug is extremely dangerous and can cause heart problems. The FDA warned those prescribed the drug to contact their doctor if they experienced heart-related symptoms.

The FDA also recommended restricting over-the-counter sales of Imodium, similar to other easily abused medications, as they consider it a cause in heart-failure cases.

Browse more videos

Browse more videos